A boys secondary school in Northampton was forced to suspend its vaccinations session after several students fell ill after being given their jabs.
Paramedics were called to the school after around 10 to 15 students from Year 10 were reported to have keeled over after getting their meningitis vaccinations on Tuesday.
Following the incident, the vaccines have been withdrawn as a precautionary measure and an investigation has been launched by the Northampton School Nursing Team at Northants Healthcare NHS Foundation Trust.
The Mail Online reports:
One parent, whose son saw the drama unfold, said children were seen ‘on their backs on the floor with their legs up on chairs’.
The woman, who didn’t want to be named, added: ‘Several different vaccines were being administered, and around 10 to 15 pupils keeled over and paramedics were called.
‘The rest of the jabs were cancelled and a letter was sent home to the parents of pupils who had been given the jabs about what to do if they felt nauseous. Rumours say there may have been a duff batch of vaccines.’
The teenagers were later said to be ‘well’ but the school sent a letter home to parents warning them to seek medical advice if their sons started to feel ill.
In the note, the school said it is not known what caused the pupils to fall ill but said the vaccine was withdrawn ‘as a precaution’.
The letter, sent by the nursing team, reads: ‘Dear Parent/Carer, please be advised that the immunisation session your child attended today was suspended due to unforseen circumstances.
‘Some of the vaccinated children have become unwell shortly after vaccination.’
The note continued: ‘Your child has received their scheduled vaccination and, whilst we are not expecting him to become unwell, we are advising that if he experiences sensations of dizziness. nausea, skin rash or breathing difficulties to seek the appropriate medical advice.
‘At present we are unclear regarding the reasons for the reaction to the vaccination and are completing an investigation with our immunisation colleagues.
‘We can provide reassurance that the small number of children involved are currently well.
‘However, as a precaution, we have withdrawn the batch of vaccine that they had received. If you wish to discuss this further please contact the School Nursing team.’
Latest posts by Carol Adl (see all)
- Yemen Now Faces The “Worst Cholera Outbreak In The World” - June 25, 2017
- Israel Attacks Syrian Army For Second Day In A Row - June 25, 2017
- Russia Targets US Spy Plane Over Syrian Waters - June 24, 2017